Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 176, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 2, 2014, 5:09 PM CDT for Red River County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2014, 5:09 PM CDT (22:09 UTC)
- Expired
- Oct 2, 2014, 6:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Red River County, TX
The radar
The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 1:55 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1448 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 3:33 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Oct 2, 3:33 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 333 PM CDT THU OCT 2 2014 .DISCUSSION... BIG STORY OF THIS FCST CYCLE CONTINUES TO BE THE PENDING SEVERE WEATHER EVENT EXPECTED TO UNFOLD THIS AFTERNOON/TONIGHT. SHORTWAVE CONTINUES TO DIG EWD INTO N TX...AND RIGOROUS CONVECTION IS ALREADY ONGOING ACROSS N TX/CENTRAL OK. THIS WILL QUICKLY PIVOT EWD THIS AFTERNOON/EVENING INTO OUR NWRN AREAS...AND EVENTUALLY ACROSS THE ENTIRE REGION BY EARLY FRIDAY MORNING. SEVERE THUNDERSTORM WATCH 518 REMAINS IN EFFECT FOR PARTS OF E TX/SE OK THROUGH 02Z...WITH MORE WATCHES LIKELY TO COME DOWNSTREAM. SETUP FOR SEVERE THUNDERSTORMS CONTINUES TO TAKE SHAPE...AS TODAY'S SCT CONVECTION HAS DONE LITTLE TO AFFECT THE OVERALL AMPLE INSTABILITY ACROSS THE REGION. CONSIDERING THE POTENT UPPER LEVEL SUPPORT IN THE SHORTWAVE...THE STRONG SURFACE FORCING WITH THE FRONT...SUFFICIENT /ALTHOUGH MOSTLY UNIDIRECTIONAL/ SHEAR...AND AMPLE INSTABILITY... WE SHOULD SEE A FAIRLY WIDESPREAD SEVERE WEATHER EVENT. GREATEST THREATS CONTINUE TO BE DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. AS ALWAYS...CANNOT RULE OUT AN ISOLD TORNADO OR TWO. LATEST MODEL RUNS SHOWING GOOD AGREEMENT WITH RESPECT TO TIMING OF THE FRONT/SQUALL LINE...AND THE RAPID EWD PROGRESSION SHOULD KEEP ANY FLOODING THREAT AT BAY. CONVECTION WILL CLEAR THE REGION FOR THE MOST PART BY FRIDAY MORNING...WITH SKIES QUICKLY CLEARING AND COOLER TEMPS OVERTAKING THE REGION. BELOW NORMAL TEMPS ARE EXPECTED TO HOLD ON THROUGH MUCH OF THE WEEKEND...BEFORE WARMING UP TO NEAR AND ABOVE NORMAL BY MIDWEEK. ANOTHER COLD FRONT PROGGED TO MOVE THROUGH THE REGION DURING TUESDAY MAY BRING SOME ADDITIONAL CHANCES FOR RAIN...BUT NOT MUCH OF A COOL-DOWN. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 63 79 49 76 50 / 90 10 0 0 0 MLU 68 81 47 74 48 / 70 20 0 0 0 DEQ 56 75 39 71 44 / 90 10 0 0 0 TXK 59 76 44 72 50 / 90 10 0 0 0 ELD 63 79 43 72 45 / 90 10 0 0 0 TYR 59 80 49 77 53 / 90 10 0 0 0 GGG 61 80 47 77 48 / 90 10 0 0 0 LFK 66 83 52 79 52 / 90 10 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
Hazardous weather outlook, Oct 2, 11:10 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1110 AM CDT THU OCT 2 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-031615- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1110 AM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION LATER TODAY AS THE HEAT AND INSTABILITY CONTINUE TO BUILD AHEAD OF A STRONG COLD FRONT. BY LATER THIS EVENING AND OVERNIGHT...THE COLD FRONT WILL RACE RAPIDLY ACROSS THE FOUR STATE REGION WITH SHOWERS AND THUNDERSTORMS LIKELY AREA WIDE. SOME OF THESE STORMS MAY BE STRONG TO SEVERE...WITH THE PRIMARY THREATS BEING DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. HOWEVER...THE POSSIBILITY OF A FEW ISOLATED TORNADOES CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED SHOWERS AND THUNDERSTORMS WILL RETURN TO THE REGION WITH A WEAK COLD FRONT BY THE EARLY TO MIDDLE PART OF NEXT WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL BE NEEDED THROUGH TONIGHT. 12
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 5:44 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River, Titus, Wood | 37 min |
| Oct 2, 5:48 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 42 min |
| Oct 2, 6:00 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Morris, Red River, Titus | 45 min |
| Oct 2, 6:25 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Smith, Upshur, Wood | 50 min |
| Oct 2, 6:32 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 43 min |
| Oct 2, 6:38 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 67 min |
| Oct 2, 6:57 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 63 min |
| Oct 2, 6:00 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 45 min |
| Oct 2, 6:42 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 48 min |
| Oct 2, 6:35 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.